Alert archive / California / Wind Advisories in 2017

Wind Advisory 31, NWS Sacramento, CA

October 2, 2017

NWS Sacramento, CA issued this wind advisory at Oct 2, 2017, 2:56 PM PDT. It took effect at Oct 3, 2017, 5:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2017, 2:56 PM PDT (21:56 UTC)
In effect from
Oct 3, 2017, 5:00 AM PDT
Expired
Oct 3, 2017, 3:02 PM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

531 
WWUS76 KSTO 022156
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
256 PM PDT Mon Oct 2 2017

CAZ015-016-031300-
/O.CAN.KSTO.WI.Y.0030.000000T0000Z-171003T0600Z/
/O.NEW.KSTO.WI.Y.0031.171003T1200Z-171004T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
256 PM PDT Mon Oct 2 2017

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM PDT TUESDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 5 AM to 7 PM PDT Tuesday. 

* TIMING...North winds overnight will become gusty Tuesday morning
  through Tuesday afternoon. 

* WINDS...North winds 15 to 30 mph with gusts to 40 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017-022300-
/O.CAN.KSTO.WI.Y.0030.000000T0000Z-171003T0600Z/
Southern Sacramento Valley-
Including the city of Sacramento
256 PM PDT Mon Oct 2 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

The strongest north winds have subsided, but breezy winds up to
30 mph will continue to be possible through Tuesday.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
197 
WWUS76 KSTO 031017
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
317 AM PDT Tue Oct 3 2017

CAZ015-016-040000-
/O.CON.KSTO.WI.Y.0031.171003T1200Z-171004T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
317 AM PDT Tue Oct 3 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* TIMING...North winds will become gusty this morning and continue
  into this evening.

* WINDS...North winds 15 to 30 mph with gusts 40 to 45 mph.

* IMPACTS...Blowing debris, difficult driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
622 
WWUS76 KSTO 032202
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
302 PM PDT Tue Oct 3 2017

CAZ015-016-032315-
/O.CAN.KSTO.WI.Y.0031.000000T0000Z-171004T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
302 PM PDT Tue Oct 3 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

North winds have begun to weaken across the region. Occasionally
gusty conditions will continue into this evening. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 9:24 AM PDT, 5 hours 32 minutes earlier.

Area forecast discussion, Oct 2, 9:24 AM PDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
924 AM PDT Mon Oct 2 2017

.SYNOPSIS...
Cooler weather with breezy north winds early this week. Lighter
winds late in the week with warming temperatures. Slight chance
for showers along the northern Sierra crest late Tuesday.

&&

.DISCUSSION...
Clear skies prevail across interior Northern California under dry
northwest flow. These strong upper winds have been efficiently
mixing down to the surface, with breezy conditions being reported
across much of the region. The strongest winds are favoring the
western Sacramento Valley, where sustained winds up to 25 mph and
gusts to 35 mph have occurred.

Breezy winds will continue across the region through much of the
day, weakening somewhat later this afternoon and evening. North
winds will likely continue tonight into Tuesday, though should be
a bit weaker than today. The combination of gusty winds and low
humidity will continue to bring critical fire weather conditions.
In fact, the new GOES16 satellite detected a few sizable hotspots
in Yolo and Colusa Counties overnight.

Cooler than normal temperatures are in the forecast for the next
couple of days as the jet stream brings cooler Canadian air across
the West. High temperatures today will be in the mid to upper 70s
across the Valley, with 50s to 70s over the mountains. These
forecast highs are several degrees cooler than normal. Similar
high temperatures are forecast for Tuesday, with a minor warming
trend starting Wednesday.

As the upper trough over the Intermountain West deepens into
NorCal, confidence is increasing in the potential for a few snow
showers to develop over the high Sierra Tuesday. This could bring
a quick inch or two of snow over the mountain passes near Tahoe.

Dang

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)

Dry conditions expected for the end of the week through the
weekend as high pressure builds over the area. Temperatures will
warm to several degrees above normal by the weekend with valley
highs in the mid 80s and 60s-70s for the mountains. Northerly
winds will return but look to remain light at this time.

&&

.AVIATION...

VFR conditions expected at TAF sites for the next 24 hours.
Breezy north winds will continue through the day with sustained
winds 10-15 kts and gusts to 25 kts for TAF sites.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 5 PM PDT Tuesday for Carquinez Strait and
Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Lake
County Portion of Lake-Napa-Sonoma Unit-Northern Motherlode From
1000 to 3000 Ft. Includes portions of Nevada-Yuba-Placer-Amador
and ElDorado Units-Northern Sacramento Valley to Southern Tehama
County Line Below 1000 Ft-Northern San Joaquin Valley in San
Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra
Foothills from 1000 to 3000 Ft. Includes portions of Shasta-
Trinity and Butte Units-Southeast Edge Shasta-Trinity NF and
Western Portions of Tehama-Glenn Unit-Southern Motherlode From
1000 to 3000 Ft. Includes portions of Calaveras-Tuolumne Unit-
Southern Sacramento Valley in Yolo-Sacramento Far Western
Placer, southern Sutter and Solano County Below 1000 Ft.

Wind Advisory until 11 PM PDT this evening for Central
Sacramento Valley-Northern Sacramento Valley-Southern Sacramento
Valley.

&&

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.